MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS INC - MEXICO .IMPRESS®.BRAIDED CATHETER; PERIPHERAL CATHETERS

MERIT MEDICAL SYSTEMS INC - MEXICO .IMPRESS®.BRAIDED CATHETER; PERIPHERAL CATHETERS
Catalog Number 56535RIM/B
Medical Device Problem Codes Fracture (1260); Material Separation (1562); Separation Problem (4043)
Health Effect - Clinical Codes Obstruction/Occlusion (2422); Foreign Body In Patient (2687)
Date of Event 10/19/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The account alleges that a catheter tip likely detached within a patient during a scheduled right leg angiogram/possible angioplasty on (b)(6) 2024.During this procedure, the physician attempted to access via the right femoral artery however, it was noted that the patient had severe calcification within the right common femoral artery [cfa], superficial femoral artery [sfa], and the right external iliac artery [eia].The physician then acquired secondary retrograde left femoral artery access with 6fx45cm sheath for extra support.The clinician was successful in advancing both the.035 glidewire and 5f catheter under fluoroscopy during the right ilio-femoral artery crossover- technique to acquire access to the targeted right femoral artery.The procedure was successfully completed at this time without the attending medical staff noticing the accidental iatrogenic foreign body [ifb] introduction.The angiogram and angioplasty were successfully performed on the patient's right eia, and right sfa.The patient underwent a secondary femoral artery endarterectomy procedure on (b)(6) 2024.The attending medical staff noted the iatrogenic foreign body [ifb] that was inadvertently left within the patient was identified when reviewing post-procedure images of the procedure that occurred on (b)(6) 2024.The physician successfully externalized the ifb from the patient's right femoral artery via a surgical cut-down technique thus liberating the vessel.The patient tolerated the procedure well with no additional patient consequences to report.
 
Additional Manufacturer Narrative
The suspect device is expected to return for evaluation.A lot number was reported, and a review of the manufacturing history record is in progress.A supplemental report will be submitted once the evaluation is complete.
 
Additional Manufacturer Narrative
The suspect device was returned for evaluation.The complaint was confirmed, and the root cause is attributed to a weak fuse joint related to the manufacturing process.A search of the complaint database was performed and no similar complaints for this lot number were found.The device history record was reviewed, and no exception documents were found.

Brand Name
.IMPRESS®.BRAIDED CATHETER
Common Device Name
PERIPHERAL CATHETERS
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS INC - MEXICO
8830 siempre viva rd #100
san diego CA 92104
Manufacturer (Section G)
MERIT MEDICAL SYSTEMS INC - MEXICO
8830 siempre viva rd #100
san diego CA 92154
Manufacturer Contact
bryson heaton rn
1600 merit pky
south jordan 84095
MDR Report Key20689679
Report Number3011642792-2024-00075
Device Sequence Number8701196
Product Code DQO
UDI-Device Identifier00884450654538
UDI-Public884450654538
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K053171
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number56535RIM/B
Device Lot NumberI2898443
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2024
Supplement Date Received by Manufacturer01/07/2025
Initial Report FDA Received Date11/14/2024
Supplement Report FDA Received Date01/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INTERVENTIONAL GUIDEWIRE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient SexMale